MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the returned fiber revealed the fiber returned in two pieces.The distal end of the glass fiber exhibits no signs of usage.The fiber is broken within the fiber blue outer sheath, and detached at 9 feet and 3.5 inches from distal tip.The length of second piece including the connector is 2 feet and 11 inches.The fiber was tested with hene laser fixture, aim beam is visible at the break.An evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber was noticed to be broken inside of the scope during a urs procedure to remove a stone in the kidney.The device was removed and the procedure was completed utilizing another of the same device.The patient was reported to be stable.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
150 baytech drive
san jose CA 95134
MDR Report Key9219430
Report Number2937094-2019-61392
Device Sequence Number2685057
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number0023665858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1